Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 124, NWS Atlanta, GA

May 6, 2013DeKalb County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at May 6, 2013, 12:51 AM EDT for DeKalb County, Rockdale County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 6, 2013, 12:51 AM EDT (04:51 UTC)
Expired
May 6, 2013, 6:38 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties DeKalb County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1). The gauge peaked at 13.19 ft at May 6, 2013, 3:00 AM EDT.

actionminormoderate101505/0605/07
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WGUS42 KFFC 060451
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1251 AM EDT MON MAY 6 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  YELLOW RIVER NEAR EAST LITHONIA AFFECTING DE KALB AND ROCKDALE 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.


&&

GAC089-247-061851-
/O.NEW.KFFC.FL.W.0124.130506T0451Z-000000T0000Z/
/YLOG1.1.ER.130506T0342Z.130506T0430Z.000000T0000Z.UU/
1251 AM EDT MON MAY 6 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE YELLOW RIVER NEAR EAST LITHONIA.
* UNTIL FURTHER NOTICE.
* AT 1245 AM MONDAY THE STAGE WAS 13.1 FEET...AND RISING SLOWLY.
* FLOOD STAGE IS 13.0 FEET. 
* AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN
  PORTIONS OF THE WOODLANDS AND FIELDS NEAR THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON PLEASANT HILL ROAD.


$$
1 follow-up statement
574 
WGUS82 KFFC 061039
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 AM EDT MON MAY 6 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  YELLOW RIVER NEAR EAST LITHONIA AFFECTING DE KALB AND ROCKDALE 
  COUNTIES

 
GAC089-247-061108-
/O.CAN.KFFC.FL.W.0124.000000T0000Z-130506T1038Z/
/YLOG1.1.ER.130506T0342Z.130506T0645Z.130506T0948Z.UU/
638 AM EDT MON MAY 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER NEAR EAST LITHONIA.
* AT 615 AM MONDAY THE STAGE WAS 12.9 FEET...AND FALLING.
* FLOOD STAGE IS 13.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 13.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN
  PORTIONS OF THE WOODLANDS AND FIELDS NEAR THE RIVER UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON PLEASANT HILL ROAD.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 5, 9:48 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 5, 9:48 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
948 PM EDT SUN MAY 5 2013

.UPDATE...

HAVE MADE ANOTHER ROUND OF UPDATES TO GRIDS TO ACCOUNT FOR
TRENDS...AND THIS TIME DID END UP LOWERING MIN TEMPS JUST A TAD TO
ACCOUNT FOR THE SURGE OF DRIER/COOLER AIR...FOR EXAMPLE...DEWPOINT
AT LGC AT 01Z IS 41F. ADJUSTED POPS AS WELL AND WILL MAKE ANOTHER
ROUND OF UPDATES TO POPS AGAIN BEFORE MIDNIGHT.

TDP

&&

.PREV DISCUSSION... /ISSUED 754 PM EDT SUN MAY 5 2013/

UPDATE...

HAVE MADE SEVERAL UPDATES TO GRIDS TO ACCOUNT FOR TRENDS IN POPS
AND SKY. INCREASED POPS WHERE THE SHOWERS ARE...EXPANDED SLIGHT
CHANCE THUNDER FURTHER SOUTH...AND TRENDED POPS OUT OVER WEST
CENTRAL GEORGIA OVER THE NEXT FEW HOURS. HARD TO DESCRIBE IN WORDS
BUT THE GRIDS LOOK IN GOOD SHAPE FOR THE TIME BEING. AS OVER THE
PAST FEW NIGHTS...TEMPS TONIGHT WILL BE TOUGH...AS TEMPS HAVE
ALREADY DROPPED TO THE UPPER 40S/NEAR 50 IN EXTREME NORTHWEST
GEORGIA WITH DEWPOINTS DROPPING TO THE MID 40S NORTHEAST ALABAMA.
THESE TEMPS ARE ALREADY AT OR JUST SLIGHTLY BELOW THE FORECAST MIN
TEMP FOR THOSE AREAS. HAVE MADE A SLIGHT ADJUSTMENT TO MIN TEMPS
JUST TO ACCOUNT FOR THOSE TRENDS...BUT WILL KEEP AN EYE ON TRENDS
OVER THE NEXT COUPLE OF HOURS TO DETERMINE IF A MORE SIGNIFICANT
CHANGE IS NEEDED. SENT A ROUND OF UPDATED PRODUCTS EARLIER BUT
WILL SEND ANOTHER ROUND SHORTLY...THOUGH OF COURSE NEWLY PUBLISHED
GRIDS CAN ALWAYS BE FOUND ON THE WEBSITE.

TDP

PREV DISCUSSION... /ISSUED 744 PM EDT SUN MAY 5 2013/

PREV DISCUSSION... /ISSUED 207 PM EDT SUN MAY 5 2013/

SHORT TERM /TONIGHT THROUGH MONDAY/...
CURRENT SATELLITE LOOP SHOWS MAIN SURFACE LOW PRESSURE SYSTEM
SPINNING ALONG THE MS/AL BORDER. SHOWERS AND ISOLATED
THUNDERSTORMS HAVE DEVELOPED OVER AL AND ARE MOVING EAST INTO
WESTERN GA. THIS LOW WILL CONTINUE MOVING E TO NE AND IS EXPECTED
TO BECOME CENTERED OVER TN BY 12Z MON. WITH THIS LOW CENTER MOVING
INTO TN...GA WILL BE RIGHT IN THE PATH OF SOME GOOD MOISTURE
ROTATING AROUND THE BOTTOM SIDE OF THE LOW. SHOWERS AND MAINLY
DIURNALLY DRIVEN ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE
STATE THROUGH TUE. WITH CONTINUED RAINFALL FLOODING CONCERNS ARE
STILL AN ISSUES MAINLY ACROSS N GA. ADDITIONAL AMOUNTS OF 1 TO 2
INCHES THROUGH 12Z TUE CAN BE EXPECTED. SOILS CONTINUE TO BE
SATURATED FROM THE 2 TO 5 INCHES OF RAINFALL THAT HAVE FALLEN
ACROSS THE AREA SINCE EARLY SATURDAY MORNING...AND FLOODING IS
ALREADY OCCURRING ALONG CREEKS AND RIVERS. NUMEROUS FLOOD WARNINGS
HAVE BEEN ISSUED FOR THE AREA...AND UPDATED PRODUCTS ARE AVAILABLE
ON OUR WEBSITE. WWW.WEATHER.GOV/ATLANTA WITH THE CONTINUED RAIN IN
THE SHORT TERM...TEMPERATURES WILL REMAIN AT OR BELOW SEASONAL
NORMS.

LONG TERM /MONDAY THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL MEANDER ACROSS THE STATE MONDAY AND TUESDAY.
THE MAIN CONCERN CONTINUES TO BE FLOODING...AS ANY ADDITIONAL
RAINFALL WILL JUST ADD TO ALREADY SWOLLEN OR FLOODED RIVERS AND
STREAMS ACROSS NORTH AND CENTRAL GEORGIA FROM PERSISTENT RAINS
SINCE EARLY ON SATURDAY. ALSO... COLD TEMPERATURES ALOFT ASSOCIATED
WITH THIS DEEP UPPER LOW WILL BRING A THREAT OF SMALL HAIL AND
LIGHTNING FROM ISOLATED THUNDERSTORMS ON MONDAY AND POSSIBLY MONDAY
NIGHT. THESE THREATS SHOULD SHIFT EAST OF THE STATE BY TUESDAY AS
THE UPPER LOW DRIFTS INTO THE CAROLINAS. ALTHOUGH ISOLATED SHOWERS
WILL REMAIN POSSIBLE ACROSS MAINLY NORTH GEORGIA WEDNESDAY AND
THURSDAY... THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL
FRIDAY AND SATURDAY AS A SERIES OF UPPER DISTURBANCES BEGIN TO
INTERACT WITH A MOIST AND UNSTABLE AIR MASS...COURTEOUS OF A DEEP
SOUTHERLY WIND FLOW. THE GREATER RAIN AND THUNDER CHANCES WILL BE
ON SATURDAY AS MODELS AGREE ON PUSHING A COLD FRONT INTO THE LOWER
MISSISSIPPI VALLEY BY SATURDAY AFTERNOON...THEN INTO NW GA BY LATE
SATURDAY NIGHT/EARLY SUNDAY MORNING. OTHERWISE... EXPECT COLDER
THAN NORMAL TEMPERATURES FOR MONDAY AND TUESDAY... NEARER TO NORMAL
FOR WEDNESDAY AND THURSDAY... AND ABOVE NORMAL LATE IN THE PERIOD
DUE TO THE SOUTHERLY FLOW.

39

AVIATION...
18Z UPDATE...
VFR JUST ABOUT EVERYWHERE RIGHT NOW WITH POSSIBLE MVFR IN -SHRA
MOVING THROUGH BUT EXPECT CIGS TO DROP TO IFR NORTH...LIFR
METRO...OVERNIGHT. CSG AND MCN SHOULD REMAIN LOW VFR TO HIGH MVFR.
SOME IMPROVEMENT ON MONDAY BUT WIDESPREAD MVFR TO LOW VFR EXPECTED
WITH ANOTHER ROUND OF -SHRA MOVING THROUGH. KEPT TREND OF PROB30
FOR MONDAY AFTERNOON...AND EXPECT CIGS TO DROP AGAIN MONDAY
EVENING. SW WINDS THROUGH THROUGH MOST OF THE PERIOD...THOUGH WITH
SURFACE LOW MOVING THROUGH LATE MONDAY EXPECT A SHIFT TO SE IN THE
METRO TAFS LATE IN THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON CIG HGTS...MEDIUM ON TIMING.
MEDIUM ON TSRA POTENTIAL MONDAY.
MEDIUM-LOW ON TIMING OF POTENTIAL WIND SHIFT LATE MONDAY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          48  66  48  69 / 100  50  30  30
ATLANTA         47  64  51  69 /  80  60  40  20
BLAIRSVILLE     47  64  48  65 / 100  60  30  30
CARTERSVILLE    48  64  48  72 /  90  60  40  20
COLUMBUS        47  68  49  74 /  40  60  40  20
GAINESVILLE     48  63  52  68 / 100  60  40  30
MACON           46  68  49  74 /  60  50  50  20
ROME            49  66  49  75 /  90  70  40  20
PEACHTREE CITY  45  64  46  71 /  80  60  40  20
VIDALIA         52  72  52  74 /  20  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EDT MONDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...NORTH FULTON...
OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...
SPALDING...TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD.

&&
Hazardous weather outlook, May 5, 2:22 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT SUN MAY 5 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
222 PM EDT SUN MAY 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ADDITIONAL RAINFALL WILL CONTINUE TO CAUSE FLOOD ISSUES...

THE THREAT OF SHOWERS WILL CONTINUE AS AN UPPER LOW APPROACHES FROM
THE WEST. ALTHOUGH MOST AREAS HAVE SEEN A SIGNIFICANT REDUCTION IN
SHOWER ACTIVITY... THIS BREAK WILL BE SHORT LIVED AS SHOWERS REDEVELOP
OVER THE STATE BY THIS EVENING AS THE UPPER LEVEL LOW AND
ASSOCIATED COLD FRONT PUSH ACROSS ALABAMA. WIDESPREAD SHOWERS WILL
LIKELY PERSIST ACROSS MUCH OF THE NORTHERN HALF OF THE STATE TONIGHT...WITH
THE HEAVIEST RAINFALL AMOUNTS OF AROUND AN INCH POSSIBLE ACROSS
PORTIONS OF THE EXTREME NORTHWEST.

GROUNDS ARE WELL SATURATED FROM 2 TO 4 INCHES OF RAINFALL THAT FELL
ACROSS NORTH AND EASTERN GEORGIA SINCE EARLY SATURDAY MORNING.
THE RECENT HEAVY RAINS HAVE ALREADY CAUSED SOME FLOODING ALONG
SEVERAL STREAMS AND RIVERS ACROSS NORTH GEORGIA. ADDITIONAL RAINFALL
AMOUNTS WILL CONTINUE THE FLOOD THREAT... WITH MINOR FLOODING
EXPECTED TO CONTINUE... ESPECIALLY ACROSS NORTH GEORGIA. A FLOOD
WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY ALONG
AND NORTH OF A LINE FROM FRANKLIN...TO GRIFFIN...TO ATHENS.

LOW PRESSURE WITH VERY COLD TEMPERATURES ALOFT WILL MOVE OVER
ALABAMA THIS AFTERNOON AND OVER NORTHWEST GEORGIA TONIGHT. AS THE
SYSTEM APPROACHES... ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL
BE POSSIBLE... MAINLY FROM MID AFTERNOON THROUGH TONIGHT.
INSTABILITIES ARE LIMITED... SO NO SEVERE STORMS ARE EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN UPPER LOW PRESSURE SYSTEM WITH COLD TEMPERATURES ALOFT WILL CONTINUE
TO DRIFT EASTWARD ACROSS NORTH GEORGIA MONDAY AND MONDAY NIGHT. AS A
RESULT... ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE
MONDAY AND MONDAY NIGHT. RAINFALL AMOUNTS ON MONDAY SHOULD BE LESS
THAN ONE HALF INCH.

A CHANCE OF THUNDERSTORMS IS EXPECTED FRIDAY AND SATURDAY AS ANOTHER
FRONTAL SYSTEM APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 5, 8:02 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT SUN MAY 5 2013

GAZ008-009-015-016-023-060130-
UNION-TOWNS-LUMPKIN-WHITE-HALL-
802 PM EDT SUN MAY 5 2013

SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE TOWARDS THE
NORTH AT 25 MPH ACROSS NORTH GEORGIA. THESE STORMS HAVE ALREADY
PRODUCED PEA-SIZED HAIL AND HAVE THE POTENTIAL TO PRODUCE UP TO
DIME-SIZED HAIL THROUGH 930 PM. MINOR ACCUMULATION OF HAIL IS
POSSIBLE WITH THESE STORMS. WIND GUSTS TO AROUND 30 MPH AREA ALSO
POSSIBLE.
Special weather statement, May 5, 8:26 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT SUN MAY 5 2013

GAZ006-014-022-034-060130-
FANNIN-DAWSON-FORSYTH-GWINNETT-
826 PM EDT SUN MAY 5 2013

SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE TOWARDS THE
NORTH AROUND 25 MPH ACROSS NORTH GEORGIA. THESE STORMS HAVE ALREADY
PRODUCED PEA-SIZED HAIL AND HAVE THE POTENTIAL TO PRODUCE UP TO
DIME-SIZED HAIL THROUGH 930 PM. MINOR ACCUMULATION OF HAIL IS
POSSIBLE WITH THESE STORMS. WIND GUSTS TO AROUND 30 MPH AREA ALSO
POSSIBLE.
Special weather statement, May 5, 9:21 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN MAY 5 2013

GAZ008-009-015-016-023>025-027-036-038-060300-
UNION-TOWNS-LUMPKIN-WHITE-HALL-BANKS-JACKSON-MADISON-CLARKE-
OGLETHORPE-
921 PM EDT SUN MAY 5 2013

SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE TOWARDS THE
NORTH AROUND 25 MPH ACROSS NORTHEAST GEORGIA. THESE STORMS HAVE
ALREADY PRODUCED PEA-SIZED HAIL AND HAVE THE POTENTIAL TO PRODUCE
UP TO DIME-SIZED HAIL THROUGH 1100 PM. MINOR ACCUMULATION OF HAIL
IS POSSIBLE WITH THESE STORMS. WIND GUSTS TO AROUND 30 MPH ARE
ALSO POSSIBLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:16 PM EDTRiver Flood WarningFFCFloyd6 days
May 5, 11:59 PM EDTRiver Flood WarningFFCBarrow, Jackson18 hr
May 6, 12:08 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding14 hr
May 6, 4:30 AM EDTRiver Flood WarningFFCWashington, Wilkinson17 hr
May 6, 7:51 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
May 6, 7:55 AM EDTRiver Flood WarningFFCFayette, Spalding33 hr
May 6, 11:12 AM EDTRiver Flood WarningFFCFloyd7 days
May 6, 11:12 AM EDTRiver Flood WarningFFCGwinnett3 hr
May 6, 3:11 PM EDTRiver Flood WarningFFCWashington12 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.